Hail, McIntosh
- When
- April 26, 5:45 AM CST
- Where
- McIntosh County, 2 mi W of Checotah
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.430, -95.555
A few thunderstorms with hail developed across northeastern Oklahoma during the morning hours of the 26th. Stronger and longer-lived thunderstorms developed along and ahead of a dryline over western Oklahoma and along a warm front across central Oklahoma during the late afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A few thunderstorms with hail developed across northeastern Oklahoma during the morning hours of the 26th. Stronger and longer-lived thunderstorms developed along and ahead of a dryline over western Oklahoma and along a warm front across central Oklahoma during the late afternoon hours. These storms developed east and east-southeastward during the evening hours, affecting portions of eastern Oklahoma during the late evening hours of the 26th into the early morning of the 27th. The strongest storms produced hail up to golfball size and wind gusts up to about 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 26, 5:39 AM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 639 AM CDT FRI APR 26 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED CONVECTION IS EXPECTED TO OVERSPREAD THE REGION LATER THIS MORNING AND INTO THE AFTERNOON HOURS...WITH PREVAILING VFR CONDITIONS PERIODICALLY DROPPING INTO MVFR RANGE. FLIGHT CONDITIONS WILL WORSEN AS A WARM FRONT LIFTS NORTHWARD AND CEILINGS DROP NORTH OF THE BOUNDARY. ADDITIONALLY...CONVECTION WILL INCREASE IN COVERAGE LATER THIS AFTERNOON AND INTO EVENING HOURS...WHICH WILL REINFORCE THE MVFR TO IFR TREND OVERNIGHT. && .PREV DISCUSSION... /ISSUED 314 AM CDT FRI APR 26 2013/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS STRONG ISENTROPIC LIFT HAS DEVELOPED ACROSS THE AREA IN ADVANCE OF A MID-LEVEL SHORTWAVE CURRENTLY LOCATED OVER THE FOUR CORNERS AREA. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF ON SATURDAY AS THE MID-LEVEL SHORTWAVE MOVES EAST OF THE AREA. MOST OF THE STORMS ARE EXPECTED TO BE ELEVATED IN NATURE DURING THIS TIME-FRAME. THERE IS ENOUGH ELEVATED INSTABILITY THAT A FEW OF THESE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL THE MAIN CONCERN. THERE IS THE POTENTIAL FOR SOME SURFACE BASED THUNDERSTORMS ACROSS EXTREME SOUTHEAST OKLAHOMA THIS EVENING INTO TONIGHT AS A WARM FRONT MOVES INTO THE REGION AND STALLS. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERN. HOWEVER...ANY STORM THAT CAN INTERACT WITH THE FRONTAL BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE A TORNADO. DRY WEATHER IS EXPECTED SUNDAY INTO THE EARLY PART OF NEXT WEEK WITH TEMPERATURES NEAR OR ABOVE NORMAL FOR THIS TIME OF YEAR. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME IN THE WED-THU TIME PERIOD AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. WE ARE LOOKING AT ANOTHER ROUND OF UNSEASONABLY COOL TEMPERATURES BEHIND THE COLD FRONT LATE IN THE WEEK AND INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 53 70 50 / 90 80 10 0 FSM 65 55 71 51 / 100 90 30 10 MLC 69 57 72 49 / 70 70 10 0 BVO 62 48 70 46 / 90 80 10 0 FYV 62 50 66 45 / 100 90 30 10 BYV 62 50 64 47 / 100 90 30 10 MKO 63 54 69 48 / 100 90 20 0 MIO 62 50 67 47 / 100 90 20 10 F10 65 54 71 49 / 80 80 10 0 HHW 69 61 74 52 / 50 60 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT FRI APR 26 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 AM CDT FRI APR 26 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OF A LINE FROM OKEMAH TO WILBURTON. ONSET...AFTER 6 PM. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...MID EVENING. DISCUSSION... SCATTERED THUNDERSTORMS ONGOING THIS MORNING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL CONTINUE WITH A LIMITED CHANCE OF SEVERE WEATHER. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP LATER THIS MORNING ACROSS SOUTHERN OKLAHOMA...AND SPREAD NORTHEASTWARD ACROSS THE REGION. AGAIN...A LIMITED RISK OF SEVERE WEATHER WILL ACCOMPANY ANY ADDITIONAL THUNDERSTORM DEVELOPMENT WITH LARGE HAIL BEING THE PRIMARY RISK. BY LATE AFTERNOON A WARM FRONT WILL ATTEMPT TO LIFT NORTHWARD INTO CENTRAL OKLAHOMA AND DRAPE SOUTHEASTWARD ACROSS FAR SOUTHEAST OKLAHOMA. THE EXACT LOCATION OF THIS BOUNDARY WILL BE KEY IN SEVERE WEATHER CHANCES FOR THIS EVENING. CURRENTLY AN AREA OF UNSTABLE AND WEAKLY CAPPED CONDITIONS IS FORECAST TO DEVELOP NEAR AND SOUTH OF THE BOUNDARY LOCATION...WITH SEVERE STORMS LIKELY TO DEVELOP IN THIS REGION DURING THE EARLY EVENING HOURS. THE STRENGTH OF THE CAP IS ALSO LIKELY TO LIMIT THE COVERAGE OF THE INITIAL STORM DEVELOPMENT THIS EVENING...AND WINDS ALOFT WILL SUPPORT THE TRANSITION TO SUPERCELL THUNDERSTORMS. ANY TORNADIC POTENTIAL WILL BE MAXIMIZED IN VICINITY OF THE WARM FRONTAL BOUNDARY. AS THE LOCATION OF THE BOUNDARY BECOMES MORE DEFINED THE TORNADIC POTENTIAL WILL BE FURTHER REFINED. WINDS ALOFT DO NOT APPEAR FAVORABLE FOR LONG TRACK SUPERCELLS...HOWEVER ANY STORMS ARE LIKELY TO CONGEAL INTO A LARGER STORM COMPLEX THAT WILL MAINTAIN A RISK OF ISOLATED LARGE HAIL ALONG WITH POCKETS OF STRONG WINDS. FINALLY...AS THE STORMS TRACK EASTWARD THIS EVENING AN AXIS OF HEAVY RAINFALL IS POSSIBLE WHICH MAY RAISE THE FLASH FLOODING POTENTIAL ACROSS PORTIONS OF SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED PRIMARILY DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH MONDAY...NO HAZARDS. TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... DRY AND MILD WEATHER WILL PREVAIL OVER THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING TOWARD THE MIDDLE OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT FRI APR 26 2013
OKZ054-055-260845-
OSAGE OK-WASHINGTON OK-
310 AM CDT FRI APR 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE AND WASHINGTON
AT 310 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF OSAGE HILLS STATE PARK TO 7 MILES
SOUTH OF OKESA...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OKESA...BARTLESVILLE...OCHELATA...
DEWEY AND OSAGE HILLS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3690 9581 3656 9581 3662 9621 3676 9644
TIME...MOT...LOC 0810Z 259DEG 44KT 3675 9629 3663 9611SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
338 AM CDT FRI APR 26 2013
OKZ056-260915-
NOWATA OK-
338 AM CDT FRI APR 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN NOWATA
AT 338 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
NOWATA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...NOWATA AND DELAWARE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3667 9543 3667 9581 3676 9581 3684 9543
TIME...MOT...LOC 0838Z 260DEG 37KT 3672 9579SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 AM CDT FRI APR 26 2013
OKZ068-070-260930-
CHEROKEE OK-MUSKOGEE OK-
356 AM CDT FRI APR 26 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
AT 357 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF FORT GIBSON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...TAHLEQUAH AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3600 9487 3585 9480 3582 9481 3573 9523
3581 9528
TIME...MOT...LOC 0857Z 244DEG 38KT 3579 9515The Tulsa radar (KINX), 83 km away, was scanning. The volume nearest the first event began at 11:45 UTC.
9 hail, 2 thunderstorm wind. Local standard time, as filed.
A storm spotter measured 59 mph wind gusts.
Strong thunderstorm wind blew down a large tree onto the E1120 Road southeast of Okemah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437701, 448177, 448178, 449593, 448179, 448181, 448182, 448184, 448187, 448189, 448191.